Ohio, 2009Damaging Wind in Ohio, May 29, 2009
May 29, 2009 · NWS RLX · 1 event in 1 county or zone
Showers and thunderstorms survived into the late night hours, as a cold front was in the vicinity. A thunderstorm pulsed to severe limits in Gallia County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms survived into the late night hours, as a cold front was in the vicinity. A thunderstorm pulsed to severe limits in Gallia County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at May 29, 12:31 AM EST, 1 hour 29 minutes earlier.
Area forecast discussion, May 29, 12:31 AM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
131 AM EDT FRI MAY 29 2009
.SYNOPSIS...
COLD FRONT MOVES THROUGH LATE TONIGHT AND EARLY FRIDAY MORNING.
DRIER AIR MASS MOVING IN FRIDAY. UPPER LEVEL DISTURBANCE SATURDAY
WITH SECONDARY COLD FRONT SATURDAY NIGHT.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATED ZONES FOR EXPIRED SEVERE THUNDERSTORM WATCH. ALSO TWEAKED
POPS AND CLOUDS FOR CURRENT CONVECTION AND FRONTAL POSITION. KEPT
FFA GOING DESPITE QUICK MOVEMENT OF STORMS. GROUND IS SATURATED IN
MOST PLACES AND A QUICK INCH OUT THESE STORMS IS NOT OUT OF THE
QUESTION. KEPT CURRENT THINKING OF LOW CLOUDS AND DRIZZLE AFTER
FRONTAL PASSAGE THEN CLEARING WITH DRIER AIR MAKING ITS WAY IN
FRIDAY AFTERNOON. REST OF NEAR TERM FORECAST ON TRACK AND NO
OTHER CHANGES ARE EXPECTED.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
DRIER NORTHWESTERLY FLOW WILL MOVE INTO THE CWA FRIDAY NIGHT AS THE
UPPER LEVEL TROUGH CONTINUES TO MOVE EAST OF THE REGION. ON
SATURDAY...UNSETTLED WEATHER RETURNS TO THE REGION AS A SERIES OF
SHORTWAVES MOVE THROUGH THE REGION...FOLLOWED BY A SECONDARY COLD
FRONT SATURDAY NIGHT/EARLY SUNDAY. MOISTURE WITH THESE DISTURBANCES
ON SATURDAY LOOKS TO BE LIMITED...WITH MODELS INDICATING PW VALUES
OF GENERALLY LESS THAN 1.2 INCHES. FURTHERMORE...MODEL SOUNDINGS
CONTINUE TO INDICATE WINDS ABOVE 10K FEET OF AT LEAST 30 TO 40
KTS...SO NOT EXPECTING ANY WATER PROBLEMS AT THIS POINT. SUNDAY
LOOKS TO BE DRIER ACROSS MUCH OF THE REGION...ALTHOUGH HAVE
CONTINUED TO KEEP A SLIGHT CHANCE OF POPS IN THE FORECAST IN THE
SOUTHERN ZONES AND OVER THE MOUNTAINS...AS WEAK DISTURBANCES
CONTINUE TO MOVE THROUGH THE FLOW.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
PRECIPITATION MOVES BACK INTO THE FORECAST BY MONDAY
AFTERNOON...MAINLY FOR THE SOUTHERN ZONES AS A DISTURBANCE MOVES
TOWARDS THE REGION FROM THE SOUTHWEST. PRECIPITATION BECOMES MORE
WIDESPREAD TUESDAY AND WEDNESDAY AS ANOTHER COLD FRONT SLOWLY SAGS
SOUTH TOWARDS THE REGION. SEVERAL IMPULSES MOVING THROUGH THE FLOW
WILL KEEP A MENTION OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR
THE REMAINDER OF THE EXTENDED. HAVE CONTINUED TO MAINTAIN A SLIGHT
CHANCE OF POPS FOR THE REMAINDER OF THE EXTENDED DUE TO MODEL
UNCERTAINTY AND AS TIMING OF INDIVIDUAL IMPULSES WILL BE DIFFICULT.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
A COLD FRONT WILL BE MOVING ACROSS THE REGION THIS MORNING. EXPECT
SOME PATCHY FOG AND SCATTERED THUNDERSTORMS IN ADVANCE OF THE FRONT.
BEHIND THE FRONT...AN MVFR STRATUS DECK CAN BE EXPECTED FOR A TIME.
CLOUDS WILL GRADUALLY LIFT AND LESSEN IN COVERAGE DURING THE DAY.
VFR CONDITIONS CAN BE EXPECTED IN MOST AREAS FRIDAY NIGHT...ALTHOUGH
SOME RIVER VALLEYS IN THE MOUNTAINS COULD SEE SOME FOG LATE FRIDAY
NIGHT.
AVIATION OUTLOOK /BEYOND 00Z SATURDAY/...
SOME IFR FOG IN THE COOLER AIR LATE FRIDAY NIGHT/EARLY SATURDAY
MORNING.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...FOR THE
POSSIBILITY OF DOWNPOURS WITH ENOUGH RAIN TO CAUSE SMALL STREAM
FLOODING. SEE CRWFFARLX.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR
WVZ005>011-013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR OHZ066-
067-075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR
KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR VAZ003-
004.
&&
SYNOPSIS...KTB
NEAR TERM...SL/JS
SHORT TERM...SL
LONG TERM...SL
AVIATION...RPY
HYDROLOGY...Hazardous weather outlook, May 28, 9:16 PM EST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 PM EDT THU MAY 28 2009
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-300230-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1016 PM EDT THU MAY 28 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
ALSO...A FEW OF THE THUNDERSTORMS TONIGHT COULD CONTAIN STRONG
GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 28, 9:53 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1053 PM EDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1049 PM HAIL OCEANA 37.73N 81.55W
05/28/2009 U0.75 INCH WYOMING WV PUBLIC
EVENT OCCURRED BETWEEN
1034 PM 05/28/2009 AND 1049 PM 05/28/2009
&&
NNNNLocal storm report, May 28, 10:00 PM EST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1100 PM EDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL KOPPERSTON 37.75N 81.57W
05/28/2009 U0.88 INCH WYOMING WV PUBLIC
&&
NNNNLocal storm report, May 28, 10:33 PM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1133 PM EDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1122 PM HAIL CRAB ORCHARD 37.73N 81.25W
05/28/2009 U0.88 INCH RALEIGH WV PUBLIC
&&
NNNNLocal storm report, May 28, 10:38 PM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1138 PM EDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG KOPPERSTON 37.75N 81.57W
05/28/2009 WYOMING WV PUBLIC
TREES DOWN.
&&
NNNNSpecial weather statement, May 29, 12:27 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
127 AM EDT FRI MAY 29 2009
KYZ103-105-OHZ086-087-WVZ005>008-013>015-290630-
BOYD-CABELL-GALLIA-JACKSON-KANAWHA-LAWRENCE-LINCOLN-MASON-PUTNAM-
WAYNE-
127 AM EDT FRI MAY 29 2009
...STRONG THUNDERSTORMS WILL AFFECT BOYD...CABELL...LINCOLN...
MASON...NORTH CENTRAL LAWRENCE...NORTHWESTERN KANAWHA...PUTNAM...
SOUTHEASTERN GALLIA...SOUTHEASTERN LAWRENCE...SOUTHERN JACKSON AND
WAYNE COUNTIES...
AT 125 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
SOUTH OF RACINE TO PROCTORVILLE TO 8 MILES NORTHWEST OF YATESVILLE
LAKE STATE PARK...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
21
Local storm report, May 29, 12:35 AM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
135 AM EDT FRI MAY 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM HAIL IAEGER 37.46N 81.81W
05/29/2009 E0.88 INCH MCDOWELL WV LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED BY LAW ENFORCEMENT IN THE
IAEGER AREA. ALSO, SEVERAL TREES DOWN IN PANTHER AREA.
&&
JSThunderstorm Wind, Gallia
- When
- May 29, 2:00 AM EST
- Where
- Gallia County, 0.66 mi WSW of Eureka
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.677, -82.192
Power lines were knocked down by fallen trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, May 29, 2009$30,000 · 1.75 in hail · 15 events
- Damaging Winds in Maryland, May 29, 2009$50,000 · 52 kt wind · 2 events
- Hail and Lightning Strike in Delaware, May 29, 2009$40,000 · 1 in hail · 3 events
- Strong Wind in Nevada, May 29, 2009$35,000 · 1 event
- Hail and Damaging Winds in Georgia, May 29, 2009$16,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Virginia, May 29, 2009$14,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Maryland, May 29, 20091.25 in hail · 17 events
- Hail and Damaging Winds in Maryland, May 29, 2009$3,000 · 1.75 in hail · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 200965 kt wind · 9 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 29, 20090.75 in hail · 9 events
- Hail in South Carolina, May 29, 20091.25 in hail · 8 events
- Hail and Damaging Wind in Florida, May 29, 2009$5,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 163493.